New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sgirl
Regular Member


Date Joined Jul 2009
Total Posts : 417
   Posted 7/19/2010 9:03 PM (GMT -7)   
I have started to notice that whenever I take my pills diligently for a few days I get worse than not being on them. Granted I know I'm not exactly taking the right meds but still. Since I no longer have Pentasa and have run out of the substitute Apriso my dr gave me all I have left is Lialda from a year ago from my UC dx (I have a 3 month supply of that) I know it's probably not treating the right area, but why would I get worse?

It's not awful and I can manage it right now, but it still makes me wonder if it's just a coincidence. *shrug* maybe I'll give my GI a call tomorrow and see what he thinks, although he'd probably want to see me and I can't right now since he's not covered under my insurance till October.
Diagnosed with UC in February 2009.
Diagnosed with Crohn's Colitis December 2009.
Flaring since October 2008
Possible Rheumatoid Arthritis

Medication: Pentasa 6x daily, Imuran 50 mg, multivitamin, Vit B12 1 g, omeprazole. Sulfasalazine


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 7/19/2010 9:42 PM (GMT -7)   
Mesalamine meds like Pentasa and Lialda causes a small percentage of people to have an increase in intestinal problems - diarrhea for one. If this is what you mean by getting worse when you take them, you might want to consider this to be the problem. My mother has UC and when she took Colazal [a Mesalamine compound] the number of BMs doubled.

Keeping a record of what "gets worse" when you take the meds, and then discussing that with your GI might help him decide if the medication is the culprit.
Moderator Crohn's Disease, IBS, and Osteoarthritis Forums
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, pulmonary hypertension, degenerative disc disease, asthma, severe allergy and a host of other medical problems.
 


MaryS
Veteran Member


Date Joined Jan 2003
Total Posts : 1668
   Posted 7/20/2010 6:38 AM (GMT -7)   
My Daughter did the same when starting a new med or when getting back to med she had forgotten to take for awhile. It takes the system a bit to get used to a new med or a reintroduction of one that was being taken and then stopped. After a few doses and body adjustment the symptoms would subside for her.

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 7/20/2010 7:06 AM (GMT -7)   
I was in the hospital for migraines a few years back and for whatever reason the admitting doctor didn't order my Pentasa. I was miserable and really not paying attention. After a few days I did realize that I was having less D. I stopped taking my Pentasa on purpose after that, with my doctors permission, as an experiment. None of my CD symptoms got worse, but my D got better. So for me Pentasa is not a worthwhile drug.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


grayeyedblonde
Regular Member


Date Joined Jul 2008
Total Posts : 383
   Posted 7/20/2010 8:59 AM (GMT -7)   
I cannot take Asacol or Apriso (haven't tried Lialda or Pentassa) because of SEVERE diarrhea. It actually leaks out with no feeling of having to go. D is one of the side effects of the 5-ASA's, Some people tolerate it better than others.
Dx'd w/ Crohn's in 1979 at age 13. Bad flare 2008 but no health insurance so I dealt with it. Colonoscopy in July 2009 caused a perforated colon, emergency bowel resection. 2 fistula's, perianal and perivaginal.

Humira, probiotic, a multivitamin, calcium, magnesium, zinc, and fish oil. I also take Tramadol 50 mg and Klonopin (for anxiety) as needed.

Life may not be the party we hoped for, but while we are here we might as well dance!


sgirl
Regular Member


Date Joined Jul 2009
Total Posts : 417
   Posted 7/20/2010 9:55 AM (GMT -7)   
When I had UC the Lialda worked pretty well and my D actually decreased as well as all my other issues. So idk. Maybe I can't tolerate it anymore. I've lost a couple pounds this week due to the D but I'm drinking water like crazy to stay hydrated. Thanks for the input everyone!
Diagnosed with UC in February 2009.
Diagnosed with Crohn's Colitis December 2009.
Flaring since October 2008
Possible Rheumatoid Arthritis

Medication: Pentasa 6x daily, Imuran 50 mg, multivitamin, Vit B12 1 g, omeprazole. Sulfasalazine

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:27 AM (GMT -7)
There are a total of 2,732,613 posts in 301,037 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
279 Guest(s), 12 Registered Member(s) are currently online.  Details
PDL17, Gemlin, 142, bdbbauden, Faustmann, ASAdvocate, Denikeef, Tim Tam, RAmiddleage55, sharron19, Tall Allen, Kristvet86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer